Journal article icon

Journal article

Kink-boundary collisions in a two-dimensional scalar field theory

Abstract:

In a two-dimensional toy model, motivated from five-dimensional heterotic M theory, we study the collision of scalar field kinks with boundaries. By numerical simulation of the full two-dimensional theory, we find that the kink is always inelastically reflected with a model-independent fraction of its kinetic energy converted into radiation. We show that the reflection can be analytically understood as a fluctuation around the scalar field vacuum. This picture suggests the possibility of spon...

Expand abstract

Actions


Access Document


Publisher copy:
10.1103/PhysRevD.69.065016

Authors


Journal:
Physical Review D
Volume:
69
Issue:
6
Publication date:
2004-01-01
DOI:
ISSN:
0556-2821
URN:
uuid:164784bf-b79f-4e1f-9577-28ae5901384b
Source identifiers:
215460
Local pid:
pubs:215460
Language:
English

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP